Jump to content

Sonne: Need advice


Sonne

Recommended Posts

So I was on 30 mg of Paxil for the last year and 20 the year before. I was having too many side effects (weight gain and memory loss were the big ones) so I asked the doctor to change my meds. She had me drop down to 20 mgs of Paxil then switch directly to 25 mgs of Zoloft. With the Zoloft I had severe vertigo. So I found myself weaning off of it. I know I weaned too quickly but I could not function at all yet I didn't want to go back on Paxil. So I just weaned off of it in 2 weeks time. Now it has been 5 weeks since I have had Paxil or Zoloft but I still have a bad headache most of the time that does not respond to anything over the counter. I still have diarrhea off and on. And I am still dizzy and just don't feel good the majority of the time. Should I go back on Paxil and taper slowly? How do I do that? Start at 10 mg?

Edited by scallywag
tags
Link to comment
  • Moderator Emeritus

Hi Sonne and welcome to SA,

 

The first thing we request all members to do is to please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

I'm going to give you some links to check out and then you can post any questions back here in your Intro topic.

 

Please note that SA recommends reinstating a small dose of a drug.  The reason for this is because your brain will have made some adaptations since your were off the drug.  Once we have additional information about when and at what doses you came off your drugs we can make a suggestion about what dose you could try.  Please do not go back on the last dose you were taking.  These drugs are strong and a small amount may be all you need to bring the withdrawal symptoms to a bearable level.

 

I've also provided the link to a symptoms checklist.  The diarrhoea is most likely a withdrawal symptom.  I had several days of it when I tried to reduce my Pristiq from 100mg to 50mg.

 

Before you begin tapering what you need to know


About reinstating and stabilizing to reduce withdrawal symptoms
 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

As I already mentioned, this is our Intro topic where you can ask questions and you can also journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Thank you. I know you have a lot of rules but I am too dizzy to spend much time at all on here. Sorry. I am going back on the smallest amount possible. Just trying to survive this.

Link to comment
  • Moderator Emeritus

Here is the information about how to get small doses:  Tips for tapering off Paxil (paroxetine)

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Sonne, your doctor basically put you through a cold-turkey of Paxil, which is unfathomable. The drugs can't just simply be swapped out. My doctor had me do basically the same thing, "switching" Paxil for Zoloft. Please let us know how you're doing; maybe someone near you can help you fill in the signature, like Chessie said? From what it sounds like this is recent enough that you can get stabilized and then taper more slowly; that's what we're here for. 

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy